Georgia, 2007

Damaging Wind in Georgia, June 29, 2007

June 29, 2007 · NWS TAE · 1 event in 1 county or zone

Thunderstorm winds peeled the roof off an old building in Bridgeboro.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Thunderstorm winds peeled the roof off an old building in Bridgeboro.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 29, 2:00 PM EST, 5 hours earlier.

Area forecast discussion, Jun 29, 2:00 PM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT FRI JUN 29 2007

.SYNOPSIS...SURFACE ANALYSIS AND SATELLITE IMAGERY INDICATES THAT A
LOW HAS DEVELOPED ON THE TROPICAL WAVE OVER THE FL PENINSULA. THE
RIDGE CONTINUES TO WEAKEN AND A WEAK TROUGH IS NOW IN PLACE ACROSS
CENTRAL GA AND AL. CONVECTION IS FIRING WITHIN THIS FEATURE IN THE
FORM OF SOME STRONG THUNDERSTORMS. THE LONG WAVE PATTERN REMAINS
UNCHANGED FROM THIS MORNING. LOCAL RADARS INDICATE CONVECTION OVER
OUR ERN PANHANDLE AND WRN BIG BEND ZONES AS WELL AS APPROCHING THE
LOWER SUWANNEE VALLEY AND SE BIG BEND.

&&

.SHORT TERM...TONIGHT THROUGH SUN NIGHT.
THE BEST CHANCE FOR LINGER EVENING CONVECTION WILL BE OVER OUR NRN
TIER ZONES WHERE TEMPS HAVE SOARED INTO THE UPPER 90S OVER PARTS OF
SW GA. OUTFLOW BOUNDARIES FROM THE CONVECTION JUST N OF THIS AREA
SHOULD TRIGGER ADDITIONAL THUNDERSTORMS IN THIS AREA. THE E COAST
SEA BREEZE CONVECTION SHOULD CONTINUE TO MAKE SLOW WWD PROGRESS FOR
THE REMAINDER OF THE DAY, PRIMARILY IMPACTING OUR ERN BIG BEND
ZONES. THE PANHANDLE CONVECTION WILL LINGER AS WELL. NOW THAT A LOW
HAS DEVELOPED ON THE TROUGH TO OUR S, THE GFS IS DEPICTING IT, AND
WE PREFER ITS SOLUTION. THIS LOW WILL TRACK N ACROSS THE FL
PENINSULA TONIGHT AND SAT BEFORE MOVING NEWD SAT NIGHT, AND
EVENTUALLY BECOMING ABSORBED BY THE COLD FRONT MOVING SWD ACROSS VA.
WE WENT WITH CHANCE POPS EVERYWHERE FOR SAT, SLIGHTLY HIGHER IN THE
FAVORED SEA BREEZE AREAS IN THE PANHANDLE AND FL BIG BEND AND ALSO
TO THE N NEAR THE TROUGH. SCATTERED SHOWERS AND STORMS ARE EXPECTED
ACROSS THE ENTIRE FORECAST AREA AGAIN ON SUN. IT WILL REMAIN HOT
WITH TEMPS SLIGHTLY ABOVE NORMAL...GENERALLY MID 90S AWAY FROM THE
COAST.

.LONG TERM...MON THROUGH FRI.
AS UPPER TROUGH DEVELOPS OVER EASTERN CONUS EARLY NEXT WEEK...
FRONTAL BOUNDARY WILL DROP SOUTH TOWARDS THE GULF COAST. THIS SHOULD
INCREASE COVERAGE OF CONVECTION FOR AT LEAST MONDAY AND POSSIBLY
INTO THE MIDDLE OF THE WEEK. STILL SOME UNCERTAINTY AS TO HOW FAR
SOUTH THE BOUNDARY WILL DROP. GIVEN THE TIME OF YEAR...AM A LITTLE
SKEPTICAL OF GUIDANCE PUSHING THE BOUNDARY SOUTH OF THE CWA SO HAVE
NOT DROPPED POPS AS LOW AS GUIDANCE PAST MONDAY.

&&

.MARINE...TONIGHT THROUGH WED.
WE MAINTAINED THE E-W SPLIT. WINDS ACROSS THE ERN LEGS WILL BE
INFLUENCED BY THE WEAK TROPICAL LOW. PREVAILING WINDS WILL GENERALLY
HAVE AN OFFSHORE COMPONENT, BACKING TO W OR SW DURING THE
AFTERNOONS. LOOK FOR E WINDS TO BECOME REESTABLISHED BY TUE AND WED.

&&

.AVIATION...WATCHING THE GULF AND EAST COAST SEA-BREEZES MOVING
INLAND EARLY THIS AFTERNOON. EAST COAST SEA-BREEZE IS MUCH MORE
ACTIVE IN TERMS OF CONVECTION BUT THE ACTIVITY IS ALSO GENERALLY ON
THE LIGHT SIDE. VFR CONDITIONS CONTINUE AT ALL TERMINALS THROUGH THE
EVENING WITH A SCT-BKN CU FIELD FROM 4-6KFT. STORMS WILL BE RATHER
WIDELY SCATTERED HIT AND MISS AT ALL TERMINALS THIS AFTERNOON
ALTHOUGH CONCERNED WITH AMOUNT OF CONVECTION FIRING TO THE NORTH OF
KABY. SOME OF THIS ACTIVITY MAY MEANDER SOUTH TOWARD THE TERMINAL
LATER THIS AFTERNOON. KVLD WILL SEE AT LEAST VCSH THIS AFTERNOON AS
THE ALREADY ACTIVE EAST COAST SEA-BREEZE PASSES AROUND 4 PM. VFR
CONDITIONS ALL TERMINALS UNTIL LATE TONIGHT WHEN GUIDANCE IS SHOWING
SOME CHANCE OF MVFR BR AT KTLH AND KVLD WITH INCREASING MOISTURE
FROM THE SOUTH. MET/MAV GUIDANCE BOTH SHOWING IFR OR LOWER CIGS
BRIEFLY AT KVLD. DID NOT GO QUITE THIS LOW YET AS THESE CONDITIONS
HAVE NOT PROVED TO BE CONSISTENT UNDER THIS PATTERN. ANOTHER DAY OF
GENERAL VFR CONDITIONS OUTSIDE OF SCT CONVECTION FOR SATURDAY.

&&

.FIRE WEATHER...MAI DROPPED BELOW 35 PERCENT RH AT 17Z, BUT POPPED
BACK UP TO 38 PERCENT AT 18Z WITH ALL THE CU FORMING, BUT WE WILL
CONTINUE TO KEEP A CLOSE EYE ON THIS AREA FOR POSSIBLE LOW RH
DURATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73  95  73  95 /  10  30  20  40
PANAMA CITY  76  93  78  92 /  10  40  20  40
DOTHAN       74  94  73  93 /  20  40  30  40
ALBANY       73  95  74  95 /  20  40  30  40
VALDOSTA     71  94  73  94 /  10  30  20  40
CROSS CITY   72  93  73  93 /  20  40  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...MROCZKA
LONG TERM...CAMP
REST OF DISCUSSION...WOOL

In the hours before

Special weather statement, Jun 29, 3:11 PM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM EDT FRI JUN 29 2007

FLZ012-014-292115-
BAY-GULF-
311 PM CDT FRI JUN 29 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY AND GULF
COUNTIES IN NORTH FLORIDA...

* UNTIL 415 PM CDT

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF CALLAWAY...MOVING WEST
NORTHWEST AT 15 MPH.

THIS STORM WILL BE NEAR...
  5 MILES NORTHEAST OF HILAND PARK BY 400 PM CDT.
  LYNN HAVEN BY 410 PM CDT.

WINDS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jun 29, 3:37 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 PM EDT FRI JUN 29 2007

FLZ013-292115-
CALHOUN-
337 PM CDT FRI JUN 29 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY IN
NORTH FLORIDA...

* UNTIL 415 PM CDT

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF BLOUNTSTOWN...MOVING WEST AT 10
MPH.

PEA SIZE HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jun 29, 4:19 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT FRI JUN 29 2007

FLZ012-292200-
BAY-
419 PM CDT FRI JUN 29 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY IN NORTH
FLORIDA...

* UNTIL 500 PM CDT

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HILAND PARK...OR NEAR LYNN HAVEN...MOVING
WEST AT 10 MPH.

THIS STORM WILL BE NEAR...
  PRETTY BAYOU BY 425 PM CDT.
  UPPER GRAND LAGOON BY 435 PM CDT.

PEA SIZE HAIL...AND WINDS UP TO 40 TO 45 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jun 29, 4:45 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT FRI JUN 29 2007

FLZ008-010-292245-
COASTAL WALTON-WASHINGTON-
445 PM CDT FRI JUN 29 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON AND WASHINGTON
COUNTIES IN NORTH FLORIDA...

* UNTIL 545 PM CDT

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF VERNON...MOVING
WEST-NORTHWEST AT 10 MPH.

WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Worth

When
June 29, 7:00 PM EST
Where
Worth County, Bridgeboro
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
31.400, -83.980

An old building lost its tin roof. A utility pole was down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42198.